Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 16(2); 2018 > Article
Survival after Cardiac Arrest due to Acute Methamphetamine Poisoning: A Case Report
You Ho Mun, Jung Ho Kim
Journal of The Korean Society of Clinical Toxicology 2018;16(2):176-180
DOI: https://doi.org/10.22537/jksct.2018.16.2.176
Published online: December 31, 2018
  • 89 Views
  • 1 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, Yeungnam University College of Medicine
2Department of Emergency Medicine, Yeungnam University College of Medicine

Drug abuse and its related problems are increasing continuously in Korea. One of the most frequently abused drugs is methamphetamine, but there are few medical report in Korea. This is the first report of the identification of methamphetamine in the blood of a patient who had a return of spontaneous circulation after cardiac arrest and survived discharge. A 33-year-old male arrived at the emergency department presenting with chest pain and dyspnea. He had ingested methamphetamine and alcohol approximately 7 hours before arrival. One hour after arrival, he had seizure followed by cardiac arrest. Spontaneous circulation was recovered after 4 minutes of CPR. An analysis of the National Forensic Service identified plasma methamphetamine with an estimated average concentration of plasma methamphetamine at the time of arrival of 0.6 mg/L, a lethal dose. He had rhabdomyolysis and acute kidney injury but survived after continuous renal replacement therapy. Since then, he has suffered chronic kidney disease, and he is being followed up at the out-patient department. In Korea, although drug abuse is still uncommon, it is on the increase. Therefore, emergency physicians should be aware of the clinical characteristics of methamphetamine poisoning.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology